Juvederm for my tear troughs. Any suggestions?

I had 1 syringe of juvederm.the first days it was fine 2 day puffiness and itchy. What can I do. I'm using arnica gel to help and ice cold to help me at night I feel it gets worse. Is it a normal reaction? Should I do something? I don't like how I look I see a line from the filler.. is it going to get smothered or what please help

Doctor Answers 10

Juvederm in tear troughs

There is typically a settling period for any filler placed in the tear trough.  If you are concerned please see your provider and have the area assessed.  

Toronto Plastic Surgeon
4.9 out of 5 stars 415 reviews

Juvederm for my tear troughs. Any suggestions?

Thanks for our query.There is a little swelling after filler. You should wait for few more days to subside and if it doesn’t you should go to your injector and get it checked once. Hope it help
All The Best

Ajaya Kashyap, MD
India Plastic Surgeon
4.9 out of 5 stars 132 reviews

Juvederm and Swelling NYC

Juvederm is a great product but not for the delicate under eye area since there is too much swelling and the product is too "thick" for this area.  I prefer Restylane and Belotero for the under eye area.  Please consult an expert.  Best, Dr. Green

Juvederm filler to undereyes

Sorry to hear about your experience. Unfortunately, Juvederm is not the ideal filler for the tear troughs/undereyes because it is hydrophilic and retains water which is the situation in your case. The filler will almost certainly need to be reversed with hyaluronidase. I recommend Belotero or Restylane when injecting the tear troughs.

Juvederm for tear trough is not my choice

Prolonged edema is a side effect seen with Juvederm to this area. It is related to retention of water by this hydrophilic product. Sleeping with 2 or 3 pillows will help with the edema. Sometimes steroids will too. However, this often needs to be removed over time. My choice is Restylane for this area. See link.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Swelling after trough filler

Hi. It is common to have some swelling and bruising 2 days after tear trough filler. Of note- most injectors prefer belotero, restylane silk, or restylane for tear trough injections. Juvederm tends to be too "thick" for this area. See your injector if you have any concerns. Hope this helps. Best regards, Ira Vidor, M.D.

Ira Vidor, MD
Newport Beach Oculoplastic Surgeon
5.0 out of 5 stars 6 reviews

Puffiness after Juvederm to Tear Troughs

I would suggest that you go back to see your injector if you are concerned.  It is normal to have some mild degree of swelling or puffiness after filler under the eyes.  Most people prefer Restylane over Juvederm in this area because Juvederm tends to pull in more water and has a higher risk for causing puffiness.  This is an advanced area to treat with fillers.  Make sure that you are seeing an experienced physician for your injections.  I prefer to inject this area with a cannula rather than a needle to minimize the risk of bruising, swelling, and side effects.Regards,Dr. Ort

Richard Ort, MD
Lone Tree Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

Swelling After Juvederm Normal

Swelling after Juvederm is normal. It can take 3-4 weeks for things to settle. If you don't like how things look at that time, you may wish to have hayaluronidase injected to dissolve the Juvederm and start from the beginning.

Millicent Odunze-Geers, MD, MPH
Sacramento Physician
4.6 out of 5 stars 5 reviews

Tear troughs?

Tough to advise without photos.  Although, it is too soon, these types of reactions typically lessen with time.  Be patient.  You can always return to the surgeon and have them take a look but I would advice waiting.  It could be something as simple as needle trauma.  Hope this helps.  good luck.Dr Vasisht

Bhupesh Vasisht, MD
Voorhees Plastic Surgeon
5.0 out of 5 stars 73 reviews

Juvederm in the tear trough

Thank you for your question. Rest assured, it is very normal to have swelling in the tear trough area after juvederm is injected. Juvederm is a hyaluronic acid that takes on water - it's hydrophilic - this helps to lift the skin and to smooth out the area. However, in the interim, you may have some additional swelling. You are doing everything correctly; it will just take time to dissipate. You can't really judge your final results until about 2 weeks after the injection. In the meantime, you can sleep somewhat upright to help lessen the swelling. Should you have any additional concerns, I would suggest contacting your injector directly. Best of luck! 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.